A free boundary problem in ecology

Masayasu Mimura, Yoshio Yamada, Shoji Yotsutani

Research output: Contribution to journalArticle

45 Citations (Scopus)

Abstract

This article is concerned with a free boundary problem for semilinear parabolic equations, which describes the habitat segregation phenomenon in population ecology. The main purpose is to show the global existence, uniqueness, regularity and asymptotic behavior of solutions for the problem. The asymptotic stability or instability of each solution is completely determined using the comparison theorem.

Original languageEnglish
Pages (from-to)151-186
Number of pages36
JournalJapan Journal of Applied Mathematics
Volume2
Issue number1
DOIs
Publication statusPublished - 1985 Jun
Externally publishedYes

Fingerprint

Semilinear Parabolic Equation
Existence-uniqueness
Comparison Theorem
Free Boundary Problem
Ecology
Segregation
Asymptotic Behavior of Solutions
Asymptotic Stability
Global Existence
Regularity
Asymptotic stability

Keywords

  • asymptotic stability
  • comparison theorems
  • evolution equations
  • free boundary problems
  • population dynamics

ASJC Scopus subject areas

  • Engineering(all)
  • Applied Mathematics

Cite this

A free boundary problem in ecology. / Mimura, Masayasu; Yamada, Yoshio; Yotsutani, Shoji.

In: Japan Journal of Applied Mathematics, Vol. 2, No. 1, 06.1985, p. 151-186.

Research output: Contribution to journalArticle

Mimura, M, Yamada, Y & Yotsutani, S 1985, 'A free boundary problem in ecology', Japan Journal of Applied Mathematics, vol. 2, no. 1, pp. 151-186. https://doi.org/10.1007/BF03167042
Mimura, Masayasu ; Yamada, Yoshio ; Yotsutani, Shoji. / A free boundary problem in ecology. In: Japan Journal of Applied Mathematics. 1985 ; Vol. 2, No. 1. pp. 151-186.
@article{1d2838a4fcf34935868bf69dd7746386,
title = "A free boundary problem in ecology",
abstract = "This article is concerned with a free boundary problem for semilinear parabolic equations, which describes the habitat segregation phenomenon in population ecology. The main purpose is to show the global existence, uniqueness, regularity and asymptotic behavior of solutions for the problem. The asymptotic stability or instability of each solution is completely determined using the comparison theorem.",
keywords = "asymptotic stability, comparison theorems, evolution equations, free boundary problems, population dynamics",
author = "Masayasu Mimura and Yoshio Yamada and Shoji Yotsutani",
year = "1985",
month = "6",
doi = "10.1007/BF03167042",
language = "English",
volume = "2",
pages = "151--186",
journal = "Japan Journal of Industrial and Applied Mathematics",
issn = "0916-7005",
publisher = "Springer Japan",
number = "1",

}

TY - JOUR

T1 - A free boundary problem in ecology

AU - Mimura, Masayasu

AU - Yamada, Yoshio

AU - Yotsutani, Shoji

PY - 1985/6

Y1 - 1985/6

N2 - This article is concerned with a free boundary problem for semilinear parabolic equations, which describes the habitat segregation phenomenon in population ecology. The main purpose is to show the global existence, uniqueness, regularity and asymptotic behavior of solutions for the problem. The asymptotic stability or instability of each solution is completely determined using the comparison theorem.

AB - This article is concerned with a free boundary problem for semilinear parabolic equations, which describes the habitat segregation phenomenon in population ecology. The main purpose is to show the global existence, uniqueness, regularity and asymptotic behavior of solutions for the problem. The asymptotic stability or instability of each solution is completely determined using the comparison theorem.

KW - asymptotic stability

KW - comparison theorems

KW - evolution equations

KW - free boundary problems

KW - population dynamics

UR - http://www.scopus.com/inward/record.url?scp=0000173727&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0000173727&partnerID=8YFLogxK

U2 - 10.1007/BF03167042

DO - 10.1007/BF03167042

M3 - Article

AN - SCOPUS:0000173727

VL - 2

SP - 151

EP - 186

JO - Japan Journal of Industrial and Applied Mathematics

JF - Japan Journal of Industrial and Applied Mathematics

SN - 0916-7005

IS - 1

ER -